Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 22, 2020, 12:24 AM CDT for Colorado County, Jackson County, Wharton County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2020, 12:24 AM CDT (05:24 UTC)
- Expired
- Sep 22, 2020, 2:15 AM CDT
- In force
- 111 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colorado County, TX, Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 140 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WGUS54 KHGX 220524
FFWHGX
TXC089-239-481-220715-
/O.NEW.KHGX.FF.W.0022.200922T0524Z-200922T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
1224 AM CDT Tue Sep 22 2020
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Central Jackson County in south central Texas...
South Central Colorado County in southeastern Texas...
Southwestern Wharton County in southeastern Texas...
* Until 215 AM CDT.
* At 1224 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
El Campo, Edna, Ganado and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2933 9656 2934 9656 2935 9656 2936 9632
2923 9621 2913 9644 2913 9645 2906 9639
2904 9639 2894 9641 2887 9665 2888 9666
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 7:20 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 21, 7:20 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
720 PM CDT Mon Sep 21 2020
.AVIATION [00Z TAF Issuance]...
Tropical Storm Beta continues to bring MVFR to IFR conditions to the
area. Gusty northeasterly to easterly winds as bands stream across
the area. IFR ceilings around 700ft are expected through the night
with IFR visibility around 1-2sm in rain. Tomorrow ceilings around
500ft with temporary lower ceilings are expected to form as the
system moves across the coastline. 35
&&
.SHORT TERM [Through Wednesday Night]...
Tropical Storm Beta is still slowly moving its way to the SETX
coast. Sitting just outside the Matagorda Bay area, landfall is
expected tonight still. Rain fall is still expected to continue
through the evening and into the night. Winds are decreasing in
speed and expected to decrease under tropical storm force tomorrow
night as the system moves along the coastline near the
Matagorda/Angleton Co area. Rain bands will become more wide spread
across the SETX area as the storm loses strength and organization
throughout tonight and the day tomorrow. Tomorrow night and through
Wednesday morning, the system is expected to be moving out of the
area. Chances will be decreasing across the CWA through Thursday
early morning. Winds are going to be on the decline tonight with
winds at or under tropical storm force along the southern coastal
counties. By wednesday night and into Thursday early morning, winds
will have decreased to northerly around 10mph. 35
.LONG TERM [Thursday through Monday]...
While the remnants of Beta are expected to be well E/NE of the CWA
by Thurs, some isolated/widely scattered rain chances could linger
over parts of SE TX through the end of the week. A broad mid/upper
level trof axis is progged to develop across the state (stretching
from the lower Rio Grande Valley E/NE towards SE TX) could provide
enough instability to produce some activity across this area. How-
ever, moisture levels should be rather limited in the wake of Beta
and will keep our "best" POPs over the eastern CWA. These low POPs
could persist into Fri/Sat as light onshore winds resume...and may
be helped along by the seabreeze.
While previous model runs were more aggressive with the idea of a
cold front moving down into the region on Sun, 12Z runs appear to
be backing off a little bit. A rather amplified upper ridge build-
ing in over the western U.S. seems to be shunting the bulk of the
colder air more east of the region initially(Sun) but a deepening
upper low tracking over the Northern Plains could be advantageous
in driving a second stronger cold front into SE TX by next Tues.
Time will tell. 41
.MARINE...
With Tropical Storm Beta continuing to slowly make its way towards
the Central TX coast, conditions will remain poor across our bays/
coastal waters tonight into tomorrow morning. The latest TPC track
has Beta moving along/just off the Upper TX coast through tomorrow
as it weakens to a remnant low. The southerly flow on the backside
of this storm system (mainly our offshore waters tonight/tomorrow)
will be shifting to the N/NW by Weds as it moves northeasterly out
of the region. Tropical storm conditions are expected to "improve"
to Small Craft Advisory conditions early late Tue night/early Weds
morning...with most flags likely gone by Weds night. Thereafter, a
generally light/moderate offshore flow should prevail for the rest
of the week. Light onshore winds are set to resume by late Fri and
Sat. A weak cold front is possible Sun, but models are now hinting
that a second stronger front could push off the coast by next Tues.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 78 67 78 65 / 60 70 60 40 10
Houston (IAH) 71 83 71 81 70 / 70 80 70 50 20
Galveston (GLS) 79 85 76 84 74 / 80 80 70 70 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria
Islands...Chambers...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Galveston Island and Bolivar Peninsula...Inland
Brazoria...Inland Galveston...Inland Jackson...Inland
Matagorda...Matagorda Islands...Southern Liberty...Wharton.
Flash Flood Watch through Wednesday morning for the following
zones: Austin...Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Jackson...Coastal Matagorda...Colorado...Fort
Bend...Galveston Island and Bolivar Peninsula...Inland
Brazoria...Inland Galveston...Inland Harris...Inland
Jackson...Inland Matagorda...Matagorda
Islands...Montgomery...Northern Liberty...Southern
Liberty...Waller...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to Matagorda Ship Channel TX out 20
NM...Coastal waters from High Island to Freeport TX out 20
NM...Galveston Bay...Matagorda Bay...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
AVIATION...35In the hours before
Local storm report, Sep 21, 9:07 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
907 PM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLASH FLOOD 2 ENE BROOKSIDE VILLAGE 29.60N 95.29W
09/21/2020 HARRIS TX FIRE DEPT/RESCUE
FIRE DEPARTMENT RESPONDING FOR WATER RESCUE
NEAR THE INTERSECTION OF S SAM HOUSTON AND
TELEPHONE RD.
&&Local storm report, Sep 21, 10:23 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1023 PM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TROPICAL STORM 18 ESE PALACIOS 28.59N 95.98W
09/21/2020 GMZ350 TX MESONET
WIND GUST WAS MEASURED AT THE MATAGORDA BAY
WEATHERFLOW SITE XMGB.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:08 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 82 min |
| Sep 21, 7:59 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 2 hr |
| Sep 21, 8:27 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 3 hr |
| Sep 21, 8:48 PM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Sep 21, 8:49 PM CDT | River Flood Warning | HGX | Harris | 11 hr |
| Sep 21, 8:52 PM CDT | River Flood Warning | HGX | Galveston, Harris | 46 hr |
| Sep 21, 9:24 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| Sep 21, 9:41 PM CDT | River Flood Warning | HGX | Harris | 10 hr |
| Sep 21, 9:51 PM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda, Wharton | 3 hr |
| Sep 21, 10:46 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 119 min |
| Sep 21, 11:17 PM CDT | River Flood Warning | HGX | Galveston, Harris | 57 hr |
| Sep 21, 11:33 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Sep 22, 1:18 AM CDT | Coastal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 35 hr |
| Sep 22, 1:56 AM CDT | Flash Flood Warning | HGX | Jackson | 3 hr |
| Sep 22, 2:06 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 41 hr |
| Sep 22, 2:07 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 10 hr |
| Sep 22, 2:25 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Sep 22, 3:09 AM CDT | River Flood Warning | HGX | Galveston, Harris | 37 hr |
| Sep 22, 3:21 AM CDT | Areal Flood Warning | HGX | Harris | 3 hr |
| Sep 22, 3:57 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 27 hr |
| Sep 22, 4:22 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 23 hr |
| Sep 22, 5:12 AM CDT | River Flood Warning | HGX | Harris | 9 hr |
| Sep 22, 5:27 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Sep 22, 6:32 AM CDT | River Flood Warning | HGX | Harris | 20 hr |
| Sep 22, 7:30 AM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Sep 22, 8:29 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 4 hr |
| Sep 22, 9:03 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Montgomery, Waller | 4 hr |
| Sep 22, 9:30 AM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Sep 22, 10:16 AM CDT | Small Craft Advisory | HGX | 32 hr | |
| Sep 22, 10:19 AM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| Sep 22, 10:22 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 6 days |
| Sep 22, 10:39 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 20 hr |
| Sep 22, 12:31 PM CDT | Flash Flood Warning | HGX | Harris | 10 hr |
| Sep 22, 12:36 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 4 hr |
| Sep 22, 12:55 PM CDT | River Flood Warning | HGX | Brazoria, Harris | 24 hr |
| Sep 22, 4:31 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| Sep 22, 6:58 PM CDT | Areal Flood Advisory | HGX | Harris, Waller | 51 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.